MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD KNITTED AXILLO-BIFEMORAL RADIALLY SUPPORTED; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS INTERGARD KNITTED AXILLO-BIFEMORAL RADIALLY SUPPORTED; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number IGKAX100808RS35/20
Medical Device Problem Codes Product Quality Problem (1506); Defective Device (2588)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(4117) based on the initial information, it was understood that the involved graft remained implanted.(4109/213) the review of historical data indicated that no other complaint was reported for the same sterilization lot number 25f12.(3331/213) the device history records review concluded that there was no non-conformance in relation with the event reported.(4111/3233) attempts to contact the initial reporter to obtain additional information regarding the patient¿s history and the procedure are ongoing.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
It was reported to intervascular that during a left axillo bifemoral bypass surgery at (b)(6), the selected graft had noticeable gaps in the coating.This implies inadequate sealing making the device ineffective.The bypass was completed using the graft, but the increased blood loss around the graft caused concern.The surgeon flushed the leftover graft with saline, and there was a substantial amount of leaking from the graft.This added 2 hours to the procedure length, which allowed the graft time to clot prior to wound closure.The procedure was prolonged due to the requirement to allow the graft time to clot prior to wound closure.The patient's surgery was completed safely.Complaint # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: on block h6, the medical device problem code "2588" was updated to "1506".Addtl mfg narrative: (4111) a meeting between getinge¿s senior medical affairs manager and the surgeon, dr (b)(6), md, was held on (b)(6) 2025, below is the summary of the event: "he stated that he is a frequent user of intergard grafts and detailed how he tunneled the graft through a sheathed tunneler without difficulty.The patient, a 50 year old male smoker, was taking clopidrogrel and was heparinized during the procedure in standard fashion.After releasing the vascular clamp, bleeding was noted in the distal portion of the tunneled graft as well as coursing through the tunnel.The bleeding was described as patchwork, diffuse bleeding.Blood loss was estimated at 500-600 ml.In order to reestablish hemostasis, the patient was given protamine to revert the heparin, and time was taken to clot the graft as was done prior to the development of collagen or gel coated grafts.These measures were sufficient to achieve hemostasis, the patient did not require transfusion, nor was he sent to recover to the icu.After the surgery was over, mr.Baxter took the remaining graft and flushed with saline.He made a short video of this exercise where saline can be seen leaking through the graft unevenly from different areas of the graft.In closing he mentioned his intention to test future intergard grafts prior to using them to avoid having the same experience." (10/213) the remaining part of the graft which was flushed with saline was sent to an external and independent laboratory for examination.A macroscopic and microscopic analysis of the fragment did not reveal any macroscopic nor microscopic defect in the textile structure.(11/213) one retention sample from same sterilization lot number was selected based on the same coating and same textile parameters as the involved device.A visual inspection of retention sample was performed by a trained quality control technician.It is concluded that the retention product is in compliance with the product specifications.A water permeability testing was also performed on the retention sample.The test result indicated a value which is within product specifications (< 5 ml/cm²/min).(4112/213) the case and its investigation have been reviewed by the medical affairs department which concluded the following: this complaint concerns a case of bleeding from an intergard standard knitted radially supported axillo¿bi-femoral vascular graft (igkax100808rs35/20) implanted on (b)(6) 2025, at southampton general hospital in hampshire, uk.The sequence of events was reported during a conference call with the surgeon, mr.(b)(6), m.D., and the getinge territory manager, mr.(b)(6), on (b)(6) 2025.The surgeon noted that the collagen coating appeared irregular before the graft was sewn into place.The patient¿a 50-year-old man with a history of smoking and who was on clopidogrel¿experienced bleeding after implantation of the graft.The bleeding was described as patchy and diffuse, originating from the distal, visible portion of the graft as well as from the newly formed extra-anatomical tunnel.The graft was tunneled using a sheathed protective tunneler without difficulty.Due to the bleeding, the surgeon administered protamine to reverse the heparin given during the surgery and preclotted the graft.These additional steps extended the procedure by approximately two hours.The estimated blood loss was 500¿600 ml.No transfusion was required, and the patient recovered favorably, without the need for intensive care postoperatively.Mr.Baxter performed an informal test on the unused portion of the graft by introducing saline under light pressure.He shared a video with getinge showing clear extravasation of saline through 2¿3 sites in the graft.The standard internal investigation did not indicate any issue with the device at the time of manufacture.Additionally, an independent macro- and microscopic laboratory analysis of the graft found no irregularities or defects in its textile structure.There are no indications as to what may have caused the irregular collagen coating observed by mr.(b)(6).The collagen coating of intergard standard vascular grafts requires careful handling, as stated in the ifu; however, based on the discussion with the surgeon, there is no evidence that the graft was mishandled.In summary, the graft appears to have bled due to an irregular collagen coating in certain areas, but a definitive root cause for the bleeding could not be determined.(4110/213) occurrence of bleeding events is calculated and reviewed monthly during quality meeting.In (b)(6) 2026, the bleeding rate on intergard standard product family was below the maximum anticipated by the product risk assessment.(4315) based on the investigation findings particularly on the product analysis, no conclusion can be drawn on the exact origin of the reported adverse event.The conducted investigation and testing performed suggest that the product was not defective at the time of manufacturing.(22) to be noted that bleeding is an undesirable side effect as indicated in the product instructions for use, in the "undesirable side effects" section.
 
Event or Problem Description
Complaint # (b)(4).

Brand Name
INTERGARD KNITTED AXILLO-BIFEMORAL RADIALLY SUPPORTED
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
clemence vaneenoge
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key23368431
Report Number1640201-2025-0000029
Device Sequence Number8915751
Product Code DSY
UDI-Device Identifier00384401006039
UDI-Public(01)00384401006039
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIGKAX100808RS35/20
Device Catalogue NumberIGKAX100808RS35/20
Device Lot Number25F12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale